MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SOLYX BLUE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA

BOSTON SCIENTIFIC CORPORATION SOLYX BLUE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Model Number M0068507010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Dehydration (1807); Fatigue (1849); Micturition Urgency (1871); Headache (1880); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Muscle Weakness/Atrophy (1967); Pain (1994); Urinary Retention (2119); Blurred Vision (2137); Anxiety (2328); Neck Pain (2433); Prolapse (2475); Sleep Dysfunction (2517); Weight Changes (2607); Constipation (3274); Cough (4457); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Sexual Dysfunction (4510); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Musculoskeletal problem (4535); Unspecified Tissue Injury (4559); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a solyx mid urethral sling implant procedure on (b)(6) 2020, during the same surgery an anterior and posterior vaginal repair, enterocele repair and sacrospinous vault suspension were also performed.On (b)(6) 2022, the patient presented pelvic floor relaxation, pelvic pressure, pain, dyspareunia, and urinary incontinence.Another solyx mid urethral sling was implanted.Additionally, during the procedure anterior and posterior vaginal repair, enterocele repair and sacrospinous vault suspension procedure were performed again.The patient tolerated the procedure well and was awoken from general anesthesia, was taken to the recovery in stable condition.On (b)(6) 2024, the patient presented chronic bladder pain, painful urgency, bladder spasms, incontinence and a feeling of incomplete bladder emptying.During palpation, pelvic pain was also noted; however, the patient did not present any mesh exposure.A surgical procedure was performed in which pelvic trigger point injections were administered to aid with the chronic pain and pelvic hypotonicity.The solution consisted of bupivacaine with epinephrine and triamcinolone.Additionally, the existing transobturator slings were excised.It was noted that during the surgery, the mesh was encountered at the level of the bladder neck.The mesh was dissected away from the underlying urethra and surrounding periurethral epithelium before being transected in the midline.An attempt was made to remove the sling anchors; however, these were placed too deep in the muscles to perform safely.Thus, the mesh was transected at the level of the obturator fascia.Cystourethroscopy confirmed normal urothelium and urethra were noted.There were no lesions, masses, sutures, or perforations.There were no further patient complications.
 
Additional Manufacturer Narrative
Manufacturer reports number 2124215-2024-42418 and 2124215-2024-42920 are related to the same patient.Relevant information for each device will be captured accordingly.Block h6: patient code e1309 captures the reportable event of feeling incomplete bladder emptying.Patient code e2330 captures the reportable event of chronic bladder pain.Impact code f19 captures the reportable event of partial excision of the device.Impact code f2303 captures the reportable event of pain treatment administered.
 
Event or Problem Description
It was reported that the patient underwent a solyx mid urethral sling implant procedure on (b)(6) 2020, during the same surgery an anterior and posterior vaginal repair, enterocele repair and sacrospinous vault suspension were also performed.On (b)(6) 2022, the patient presented pelvic floor relaxation, pelvic pressure, pain, dyspareunia, and urinary incontinence.Another solyx mid urethral sling was implanted.Additionally, during the procedure anterior and posterior vaginal repair, enterocele repair and sacrospinous vault suspension procedure were performed again.The patient tolerated the procedure well and was awoken from general anesthesia, was taken to the recovery in stable condition.On (b)(6) 2024, the patient presented chronic bladder pain, painful urgency, bladder spasms, incontinence and a feeling of incomplete bladder emptying.During palpation, pelvic pain was also noted; however, the patient did not present any mesh exposure.A surgical procedure was performed in which pelvic trigger point injections were administered to aid with the chronic pain and pelvic hypotonicity.The solution consisted of bupivacaine with epinephrine and triamcinolone.Additionally, the existing transobturator slings were excised.It was noted that during the surgery, the mesh was encountered at the level of the bladder neck.The mesh was dissected away from the underlying urethra and surrounding periurethral epithelium before being transected in the midline.An attempt was made to remove the sling anchors; however, these were placed too deep in the muscles to perform safely.Thus, the mesh was transected at the level of the obturator fascia.Cystourethroscopy confirmed normal urothelium and urethra were noted.There were no lesions, masses, sutures, or perforations.There were no further patient complications.Manufacturer reports number 2124215-2024-42418 and 2124215-2024-42920 are related to the same patient.Relevant information for each device will be captured accordingly.
 
Additional Manufacturer Narrative
Block h11: correction to blocks b5 and b7.Block h6: the following imdrf patient codes capture the reportable events of: e1309 - feeling incomplete bladder emptying.E2330 - chronic bladder pain.The following imdrf impact codes capture the reportable events of: f19 - partial excision of the device.F2303 - pain treatment administered.
 
Event or Problem Description
It was reported that the patient underwent a solyx mid urethral sling implant procedure on (b)(6) 2020, during the same surgery an anterior and posterior vaginal repair, enterocele repair and sacrospinous vault suspension were also performed.On (b)(6) 2022, the patient presented pelvic floor relaxation, pelvic pressure, pain, dyspareunia, and urinary incontinence.Another solyx mid urethral sling was implanted.Additionally, during the procedure anterior and posterior vaginal repair, enterocele repair and sacrospinous vault suspension procedure were performed again.The patient tolerated the procedure well and was awoken from general anesthesia, was taken to the recovery in stable condition.On (b)(6) 2023, the patient with a history of multiple pelvic reconstructive surgeries presented for evaluation and management of bladder pain, pelvic dysfunction, and urinary incontinence with urgency.She reported significant pain, particularly with bowel movements and bladder fullness, and stated she must splint the perineum to facilitate bowel evacuation.She experienced urinary urgency, pain with fullness, and urge leakage.Prior to placement of a suburethral sling in 2020, she reported stress incontinence with coughing and squatting; symptoms partially improved after the first sling but urgency and pain persisted.She continues to have difficulty emptying her bladder, with pain improving after voiding.She reports a noticeable change in symptoms following the initial sling placement, and a second sling was placed the following year.She has difficulty recalling surgical details and notes she previously felt blamed for recurrent prolapse pain.She is currently attending physical therapy for coccydynia but has not yet engaged in pelvic floor physical therapy.She has been voiding 8-10 times during the day and four times nightly, with 0-1 daily episodes of urinary incontinence.Urge leakage occurs with movement toward the bathroom or with a full bladder, accompanied by pain with urgency; stress incontinence is rare.She denies continuous or insensible urine loss and nocturnal enuresis.Leakage volume ranges from drops to moderate.She experienced incomplete bladder emptying, hesitancy, and a weak urinary stream.She has not had a urinary tract infection within the past 12 months and denies other urologic history.Prolapse symptoms include a vaginal bulge, exteriorized tissue, and pelvic pressure, with prolapse reaching the introitus.These symptoms have been present for approximately one year.Her bowel history is notable for constipation managed with senna, magnesium, and weekly enemas.Bowel movements occur every other day.She reports straining, splinting to evacuate, painful evacuation, and difficulty emptying the rectum.She denies stool incontinence but reports blood in the stool.She has no history of hemorrhoids or other bowel conditions.Her most recent colonoscopy was in 2018.She also reported deep dyspareunia and pelvic pain occurs with constipation, during intercourse, and with a full bladder.The patient was assessed a history of multiple pelvic reconstructive surgeries and persistent functional bladder and pelvic floor symptoms.Her presentation is characterized by chronic bladder pain, painful bladder urgency with spasm, a sensation of incomplete emptying, and urge-predominant mixed urinary incontinence.These symptoms began after her first transobturator sling placement and did not improve following her second sling procedure.Examination revealed bladder and pelvic tenderness associated with sling palpation, hypertonic pelvic floor musculature, and moderate vaginal atrophy, with no clinically significant prolapse identified.Given the complexity of her symptoms, a multistep treatment approach is recommended.Initial management will focus on rehabilitating the bladder lining and addressing the likely contribution of the sling to her pain and voiding dysfunction.A pelvic floor physical therapy referral was provided.She will undergo six weekly bladder instillations using a lidocaine/bicarbonate/heparin solution to reduce inflammation and improve bladder mucosal health; expected post-procedure symptom fluctuations and low associated risks were reviewed.She elects to proceed with pelvic examination under anesthesia, excision of the transobturator sling mesh, pelvic trigger point injections, cystourethroscopy, and other indicated procedures.Surgical goals include reducing pelvic floor tension to improve bladder and pelvic pain and facilitating bladder emptying, though pain improvement is not guaranteed.She was counseled that stress urinary incontinence may recur following sling removal and that further continence treatment should be deferred until postoperative healing is complete; urodynamic testing may be needed afterward.Her moderate vaginal atrophy consistent with genitourinary syndrome of menopause was reviewed, along with the benefits and negligible systemic absorption of vaginal estrogen therapy.She was prescribed estradiol 0.1 mg/g vaginal cream, 1 g intravaginally twice weekly, with expectations for gradual improvement over weeks to months.Regarding pelvic pressure, defecatory dysfunction, and chronic constipation, no occult prolapse was appreciable on rectovaginal examination, and symptoms are attributed primarily to pelvic floor dysfunction.She was advised to continue pelvic floor physical therapy to address bowel evacuation difficulties, as surgical intervention is unlikely to improve symptoms and may worsen pain.Constipation management strategies were discussed in detail, including a high-fiber diet or fiber supplementation with adequate hydration, warm liquids, magnesium supplementation, and daily polyethylene glycol as needed.Stimulant laxatives or enemas may be used sparingly for acute impaction.The patient expressed understanding of the plan, and all questions were addressed.Pathology findings note a history of suburethral sling placement, associated with persistent sensations of incomplete bladder emptying, chronic bladder pain, and urinary incontinence.On (b)(6) 2024, she had coccyx injection which had approximately 50% sustained relief.On (b)(6) 2024, the patient presented chronic bladder pain, painful urgency, bladder spasms, incontinence and a feeling of incomplete bladder emptying.During palpation, pelvic pain was also noted; however, the patient did not present any mesh exposure.A surgical procedure was performed in which pelvic trigger point injections were administered to aid with the chronic pain and pelvic hypotonicity.The solution consisted of bupivacaine with epinephrine and triamcinolone.Additionally, the existing transobturator slings were excised.It was noted that during the surgery, the mesh was encountered at the level of the bladder neck.The mesh was dissected away from the underlying urethra and surrounding periurethral epithelium before being transected in the midline.An attempt was made to remove the sling anchors; however, these were placed too deep in the muscles to perform safely.Thus, the mesh was transected at the level of the obturator fascia.Cystourethroscopy confirmed normal urothelium and urethra were noted.There were no lesions, masses, sutures, or perforations.There were no further patient complications.On (b)(6) 2024, she underwent trigger point injections that gave her left 90% relief and right 25% relief.On (b)(6) 2024, the patient presented for evaluation of chronic pain and follow-up after recent interventions, reporting primary complaints of neck pain and tailbone pain.She was seen for consultation regarding chronic pelvic pain, which has been present for approximately three years.She reports a fall 20 years ago followed by two bladder repair surgeries that she later learned were unnecessary.Her urogynecologist informed her that excess mesh was present in her pelvis; this mesh has since been removed, and she has experienced improvement with ongoing pelvic physical therapy.She describes her pelvic pain as deep, central, and extending posteriorly into the buttock region, characterized as burning, sharp, achy, constant, and progressively intensifying.The pain radiates into the right buttock and thigh, while on the left side it remains localized to the buttock.She also reports numbness and tingling in the first toe-bewhclieved to be unrelated--and intermittent leg weakness.Pain is exacerbated by prolonged sitting.She is taking naltrexone for obsessive eating and only rarely uses tylenol or ibuprofen for pain.A coccygeal ligament injection in (b)(6) 2024 provided significant improvement in standing-related pain but did not alleviate sitting discomfort.Recent cervical trigger point injections were helpful, though she now has new right-sided neck pain and has not scheduled follow-up injections.She also experiences pain with coughing and notes recent improvement in constipation.Her pain over the past week has ranged from 4-8/10 when sitting.She has previously tried ibuprofen and acetaminophen and is not taking any controlled substances.She remains physically active, walks regularly, and ambulates without assistive devices.She denies tobacco use.She is currently in physical therapy.Review of system revealed weight gain and fatigue but denies weight loss, decreased appetite, or fever.She experienced constipation but denies abdominal pain, nausea, vomiting, hematemesis, jaundice, diarrhea, bowel incontinence, or hematochezia.She reports urinary frequency but denies kidney stones, hematuria, incontinence, or other urinary concerns.She has joint pain and sexual dysfunction, as well as neck pain, low back pain, muscle pain, muscle weakness, and joint stiffness.She denies prior fractures, arthritis, muscle cramps, or joint swelling.She reports easy bruising and frequent allergies but denies rash or recurrent infections.Neurologically, she reports headaches and shooting pain down the leg but denies numbness or tingling, syncope, speech difficulty, memory loss, facial numbness or weakness, taste or smell disturbances, migraines, involuntary movements, seizures, gait abnormalities, or upper-extremity radicular pain.She reports anxiety but denies depression, bipolar symptoms, panic attacks, hallucinations, suicidal ideation, or personality changes.She reports insomnia and excessive sleepiness but denies loud snoring or sudden sleep attacks.Endocrine review is positive for increased thirst but negative for fatigue beyond what is already reported.She reports sinus pressure, itching, and hives but denies rhinorrhea or frequent sneezing.She reports blurred vision but no double vision or vision loss.She denies hearing loss, vertigo, otorrhea, or otalgia.She denies epistaxis, bleeding gums, or dysphagia.She reports no chronic cough, wheezing, dyspnea, paroxysmal nocturnal dyspnea, hemoptysis, or symptoms suggestive of sleep apnea.She denies chest pain, palpitations, heart failure, prior myocardial infarction, coronary stenting, or leg swelling.She reports no swollen glands.Examination normal motor strength and tone, with no contractures, malalignment, or bony abnormalities.Movement of all extremities was normal, and fewer than 11 of 18 fibromyalgia tender points were present.No cyanosis or edema was noted in the extremities, though there was bilateral tenderness to palpation over the greater trochanteric bursae.Lumbar examination showed a positive patrick-faber test on the right, tenderness over the right sacroiliac joint, pain with internal rotation of the right hip, and pain at end-range lumbar extension.Straight leg raise testing was negative, and there was no lumbar paraspinal tenderness; facet loading was positive.Lumbar flexion was not painful.Neurologic examination revealed normal gait and station, intact cranial nerves, and symmetric but diminished (1/4) lower-extremity reflexes.Coordination was normal with no tremor.Strength was full (5/5) in knee extension and flexion, hip flexion, dorsiflexion, plantarflexion, and extensor hallucis longus bilaterally.Sensation was intact with no allodynia, hyperalgesia, or hyperpathia.Upper motor neuron signs were absent, with negative hoffmann's and no clonus bilaterally.The patient's presentation is consistent with chronic pelvic pain likely related to prior pelvic surgeries and mesh placement, with contributing coccygeal and myofascial components.She continues to experience persistent coccygeal pain, chronic pain syndrome, chronic pelvic pain, cervicalgia, and myofascial pain.Given the limited and temporary benefit from her previous coccygeal ligament injection, she is an appropriate candidate for an impar ganglion block, which will be scheduled with dr.Blake, with follow-up planned 6-8 weeks post-procedure.She will continue pelvic floor physical therapy and maintain her current course of cervical trigger point injections.A referral to pain psychology has been placed to support coping strategies and address the chronic nature of her pelvic pain, particularly in the context of her prior mesh-related complications.Recent imaging-including sacrum and coccyx x-ray ((b)(6) 2024) showing mild si joint degenerative changes and lumbar mri ((b)(6) 2023) demonstrating minimal facet arthropathy at l4-5 and l5-s1 was reviewed and supports a conservative, multimodal approach.She has previously trialed acetaminophen and ibuprofen without meaningful improvement and is not interested in medication management at this time.She is considered high-risk for long-term opioid therapy, and opioid prescribing will be avoided.Psychologically, she remains stable with low distress, no substance-use risk, appropriate coping skills, and low suicide risk; ongoing assessment will continue through electronic screening tools.Her physical capabilities remain stable, and she will continue her current physical therapy program.
 
Additional Manufacturer Narrative
Block h11: blocks b5, b7, h2, and h6 have been updated based on the additional information received on november 4, 2025.Block h6: the following imdrf patient codes capture the reportable events of: e1309 - feeling incomplete bladder emptying.E2330 - chronic bladder and pelvic pain, coccyx pain, myofascial pain, lower back pain, buttock pain, perineal pain, chronic pain syndrome.E1623 - neck pain.E1405 - dyspareunia.The following imdrf impact codes capture the reportable events of: f19 - partial excision of the device.F2303 - pain treatment administered.F23 - unexpected medical intervention.

Brand Name
SOLYX BLUE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19756352
Report Number2124215-2024-42920
Device Sequence Number8850651
Product Code PAH
UDI-Device Identifier08714729961901
UDI-Public(01)08714729961901(17)241019(10)28239824
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K081275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberM0068507010
Device Catalogue NumberM0068507010
Device Lot Number0028239824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer10/09/2025
11/04/2025
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date11/03/2025
12/04/2025
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age51 YR
Patient SexFemale